Alert archive / Maine / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Caribou, ME

April 29, 2009

NWS Caribou, ME issued this red flag warning at Apr 29, 2009, 9:08 AM EDT. It took effect at Apr 29, 2009, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 9:08 AM EDT (13:08 UTC)
In effect from
Apr 29, 2009, 11:00 AM EDT
Expired
Apr 29, 2009, 6:00 PM EDT
In force
7 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KCAR 291308
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
908 AM EDT WED APR 29 2009

...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CAUSE
DANGEROUS FIRE CONDITIONS TODAY...

.WINDS BEHIND LAST NIGHTS COLD FRONT WILL BECOME VERY GUSTY TODAY. AS
MUCH DRIER AIR MOVES INTO NORTHERN MAINE...RELATIVE HUMIDITY
VALUES WILL DROP INTO THE TEENS TO LOWER 20S. THE LOW HUMIDITY AND
GUSTY WINDS WILL COMBINE TO PRODUCE AN ENHANCED FIRE THREAT THIS AFTERNOON.

MEZ001>006-010-011-015>017-029>032-292200-
/O.NEW.KCAR.FW.W.0002.090429T1500Z-090429T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
908 AM EDT WED APR 29 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE LATE THIS MORNING TO BETWEEN 15 AND
25 MPH...WITH GUSTS AS HIGH AS 35 MPH. AFTER RELATIVE HUMIDITIES
WILL FALL TO BETWEEN 15 AND 25 PERCENT. THESE FACTORS WILL COMBINE
TO PRODUCE DANGEROUS FIRE CONDITIONS ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

POHL
2 follow-up statements
000 
WWUS81 KCAR 291854
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT WED APR 29 2009

...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CAUSE
DANGEROUS FIRE CONDITIONS TODAY...

.WINDS BEHIND LAST NIGHTS COLD FRONT WILL REMAIN VERY GUSTY
FOR THE REST OF THE AFTERNOON. RELATIVE HUMIDITY VALUES IN THE
TEENS WILL COMBINE WITH THE WINDS TO GENERATE DANGEROUS FIRE
CONDITIONS. 

MEZ001>006-010-011-015>017-029>032-292200-
/O.CON.KCAR.FW.W.0002.000000T0000Z-090429T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
254 PM EDT WED APR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

NORTHWEST WINDS  BETWEEN 15 AND 25 MPH...WITH GUSTS TO 35
MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE 15 TO 25
PERCENT RANGE TO PRODUCE DANGEROUS FIRE CONDITIONS ACROSS THE
REGION.

WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET AS RELATIVE HUMIDITY
VALUES BEGIN TO RECOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS81 KCAR 292141
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
541 PM EDT WED APR 29 2009

MEZ001>006-010-011-015>017-029>032-292245-
/O.EXP.KCAR.FW.W.0002.000000T0000Z-090429T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
541 PM EDT WED APR 29 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. 

WINDS ARE EXPECTED TO DIMINISH THIS EVENING AND RELATIVE
HUMIDITIES ARE EXPECTED TO SLOWLY RISE ABOVE 40 PERCENT...
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE MONITOR THE LATEST FIRE WEATHER PRODUCTS FOR POTENTIAL
SPECIAL STATEMENTS OR FIRE HEADLINES FOR THURSDAY AFTERNOON...
WHEN LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN.

$$

VJN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:56 AM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 29, 3:56 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
356 AM EDT WED APR 29 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH THURSDAY. A
FRONTAL SYSTEM WILL APPROACH THE AREA THURSDAY NIGHT INTO FRIDAY
AND AFFECT THE AREA THROUGH SATURDAY. HIGH PRESSURE RETURNS
SATURDAY NIGHT AND SUNDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE DOMINATES THROUGH PERIOD WITH STRONG SUBSIDENCE.
MAIN CONCERNS FOR THIS FORECAST ARE HIGH TEMPS IN SOUTHERN PART OF
FA AND STRONG NW WINDS. WENT JUST ABOVE MOS GUIDANCE FOR TEMPS
WEDS AS NORTHWESTERLY WINDS COULD ADD A BIT OF ADIABATIC WARMING
AS OCCURRED WITH THE MORE WESTERLY WINDS YESTERDAY. EXPECT WINDS
TO INCREASE AGAIN WITH HEATING EARLY TODAY BUT DECREASE DURING
AFTERNOON AS HIGH PRESSURE BUILDS AND GRADIENT DECREASES.
STRONGEST WINDS WILL BE IN THE NORTHERN AND EASTERN ZONES WHERE
GUSTS OVER 30 MPH CAN BE EXPECTED. LOOKING FOR GOOD RADIATIONAL
COOLING WEDS NIGHT AS RIDGE CRESTS OVER STATE BY EARLY MORNING.
ADJUSTED TEMPS DOWN IN USUAL COLD SPOTS SUCH AS VAN BUREN, PRESQUE
ISLE, HOULTON, ETC. WOULD NOT BE SURPRISED TO SEE ALLAGASH REGION
READINGS NEAR 20F BY MORNING.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
CANADIAN HGH PRES IN PLACE TO START THE SHORT TERM PERIOD THU
AM... THIS HGH PROGGED TO SLIDE SE OF THE FA BY THU AFTN SETTING
THE STAGE FOR THE DVLPMNT OF AN INCRSGLY MILD AND MOIST SRLY FLOW
TO OVRSPRD THE REGION LATE THU AND THU NGT IN THE RETURN FLOW
BEHIND THE DEPARTING HGH AND AHEAD OF AN APPROACHING FRONTAL
SYSTEM. WOULD XPCT THIS TO LEAD TO ANOTHER ROUND OF COASTAL
FOG/STRATUS SOMETIME THU NGT W/ OVERRUNNING PRECIP SPREADING INTO
WRN AND SWRN AREAS BY ERLY FRI. XPCT A RATHER DREARY BUT MILD DAY
ON FRI AS OCLD FRONTAL SYSTEM APPROACHES FROM THE W/ MOST MODELS
ADVERTISING THE BEST SLUG OF ISENTROPIC LIFT AND ASSOCIATED QPF TO
HAVE MOVED E OF THE AREA BY FRI AFTN. SKIES SHOULD REMAIN MAINLY
CLOUDY THO COULD BE SOME BRIGHTENING LATER FRI AFTN BEFORE THE
MAIN OCLD FRONT PUSHES INTO THE FA FRI NGT...
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OCLD FRONT FCST TO PUSH ACROSS THE FA FRI NGT THEN SLOWLY MOVE SE
OF THE AREA ON SAT. MODELS ALL SEEM TO SUGGEST SOME WAVE ACTION
ALONG THIS FRONT AND THIS SHOULD MAKE THE SE PROGRESS RATHER SLOW
AND ALSO HELP TO KEEP POPS ON THE HGH SIDE...SPCLY SRN AREAS. BTH
THE GFS AND ECMWF SUGGEST THIS FRONT FAR ENUF SE OF THE AREA BY
LATE SAT TO LOWER POPS TO CHC BUT CONDS COULD REMAIN SOMEWHAT
UNSETTLED SPCLY NRN AREAS THRU SUN AS A SERIES OF WEAK UPPER
DISTURBANCES ARE FCST TO PASS JUST N OF THE AREA IN FAST WRLY
CYCLONIC FLOW AROUND DEEP VORTEX PROGGED TO BE CNTRD OVR HUDSON
BAY THRU SUN. SOME BRIEF IMPRVMNT PSBL MON BUT MODELS ARE QUICK TO
BRING ANOTHER SYSTEM NE TOWARD THE AREA ON TUE...
&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR THROUGH THE PERIOD. NW WINDS WILL GUST UP TO 35 MPH
THROUGH EARLY THIS AFTERNOON.

SHORT TERM: VFR CONDS THU INTO THU EVE WILL GIVE WAY TO
DETERIORATING CONDS LATER THU NGT/ERLY FRI FROM S TO N IN INCRSGLY
MOIST SRLY FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM... IFR/MVFR
CONDS SHOULD THEN PREVAIL ACROSS THE AREA FRI INTO SAT W/ IMPRVG
CONDS LATER SAT AS A COLD FRONT PUSHES SE OF THE REGION. VFR CONDS
THEN XPCTD SAT NGT AND SUN W/ PSBL MVFR ACROSS THE N AS A SERIES
OF WEAK SHORT WAVES PASS JUST N OF THE STATE IN FAST CYCLONIC WRLY
UPPER FLOW AROUND DEEP UPPER VORTEX CNTRD OVR HUDSON BAY...

&&

.MARINE...
NEAR TERM: SEAS WILL DIMINISH FROM 3 TO 4 FT TO 2 FEET OR LESS
DURING THE PERIOD. NW WINDS WILL GRADUALLY DIMINISH LATER WEDS AS
HIGH PRESSURE BUILDS OVER WATERS.

SHORT TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA LVLS THRU THU NGT W/
SCA CONDS PSBL FRI INTO SAT AS A STRONG FRONTAL SYSTEM CROSSES THE WATERS...
&&

.FIRE WEATHER...
DESPITE YESTERDAYS COLD FRONT AND SCATTERED SHOWER ACTIVITY,
CONDITIONS REMAIN GENERALLY DRY. DRY CANADIAN AIR MOVING INTO THE
STATE THIS MORNING WILL PRODUCE RELATIVE HUMIDITIES WELL BELOW 40
PERCENT THIS AFTERNOON WITH GUSTY NORTHWEST WINDS REACHING NEAR 25
MPH IN THE SOUTH PART OF FA AND AS HIGH AS 35 MPH IN THE FAR
NORTH. CONDITIONS WILL REMAIN DRY WITH LOW HUMIDITIES UNTIL LATER
THURSDAY NIGHT ALTHOUGH WINDS WILL DIMINISH THIS AFTERNOON.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...MWALKER
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...MWALKER
MARINE...MWALKER/KHW
FIRE WEATHER...MWALKER
Hazardous weather outlook, Apr 29, 4:00 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
400 AM EDT WED APR 29 2009

MEZ001>006-010-011-015>017-029>032-300800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
400 AM EDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-300800-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
400 AM EDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MCW

Nearby

Red Flag Warnings in Maine, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.